Pennsylvania, 2019

Hail and Damaging Winds in Pennsylvania, May 19, 2019

May 19, 2019 · NWS CTP · 40 events in 18 counties and zones

Discreet thunderstorm cells developed over the higher terrain of central Pennsylvania in a moderate-CAPE / low-shear environment during the afternoon and evening hours of May 19, 2019. As these storms progressed eastward, some of them produced wind damage and/or hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$128,000
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Discreet thunderstorm cells developed over the higher terrain of central Pennsylvania in a moderate-CAPE / low-shear environment during the afternoon and evening hours of May 19, 2019. As these storms progressed eastward, some of them produced wind damage and/or hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at May 19, 12:46 PM EST, 1 hour 33 minutes earlier.

Area forecast discussion, May 19, 12:46 PM EST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service State College PA
146 PM EDT Sun May 19 2019

.SYNOPSIS...
An upper level disturbance, will bring showers and
thunderstorms, through this evening. A passing cold front,
could bring scattered showers on Monday. Behind this system, the
mid week period looks dry, and a bit cooler.

&&

.NEAR TERM /THROUGH TONIGHT/...
1245 pm update... As expected, convection is beginning to fire
over the ridges early this afternoon. Storms should
intensify/grow upscale as they develop eastward through late
in the day/early evening. Isolated occurrences of strong winds
and hail are still anticipated, as the air mass rapidly
destabilizes, and marginally favorable low to mid-level shear is
in place. We'll continue to monitor closely for the rest of the
day for potential severe storms.

Tonight, scattered showers and isolated storms may well
continue, as the main cold front slowly approaches from the
west. It will stay warm and muggy overnight, with lows only in
the 60s.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
1250 pm update... Near-term guidance remains in good agreement
that the surface cold front will slice through the Commonwealth
from W-E on Monday. Although hit and miss showers/isolated
storms are expected just about anytime along and ahead of the
front, any more robust thunderstorms should from primarily over
the eastern third of PA. Highs will still reach the lower 70s-
lower 80s on Monday, as cooler air lags a bit behind the
boundary.

Monday night, outside of some potential post-frontal
stratocumulus clouds across northwestern PA for a time, skies
should generally clear out, as a cooler and drier air mass comes
in. Lows by daybreak should cool into the 40s and 50s.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
A strong cold front will move across the region Monday and much
cooler and drier air will move into the area for Tuesday.

Gusty winds will be the issue later Monday into perhaps the
first part of Tuesday, but overall Tuesday will be a decent
late May day.

Will have dry weather on Tuesday and most if not of all of
Wednesday, but will have to watch low temperatures and the
start of the growing season.

Some showers and maybe a few storms late in the week, as the
warm and more humid air returns to central PA.

Temperatures by late in the week will be well above normal
again.

The next cold front moves southeast into the area this weekend.
Still a lot of spread in the details, as models having problems
with the very active weather pattern and the abnormally strong
systems moving northeast.

Overall some minor adjustments made to the forecast package.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
18z update... Outside of thunderstorms this afternoon/early
evening (which would lower conditions to fuel alternate or
worse for a brief time), most terminal sites should stay in the
VFR range through the valid TAF period.

The exceptions to the above are KBFD and KJST, where some lower
clouds (MVFR-fuel alternate) are anticipated later tonight into
early Monday, near the incoming cold frontal boundary.

S-SW surface winds of 5-15 kt (occasionally gusty) through most
of tonight, will veer more westerly on Monday.

.Outlook...

Mon...Restrictions possible from early morning lower ceilings
and midday-afternoon showers and thunderstorms.

Tue-Wed...Mainly VFR.

Thu into Fri...Isolated to scattered restrictions possible from
potential showers and thunderstorms.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Jurewicz
NEAR TERM...Jurewicz
SHORT TERM...Jurewicz
LONG TERM...Martin
AVIATION...Jurewicz/RXR
Hazardous weather outlook, May 19, 1:45 PM EST, 34 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
245 PM EDT Sun May 19 2019

PAZ006-011-012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-200200-
Potter-Cameron-Northern Clinton-Clearfield-Northern Centre-
Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-
Bedford-Fulton-Franklin-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
245 PM EDT Sun May 19 2019

...SEVERE THUNDERSTORM WATCH 193 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004-005-010-200200-
Warren-McKean-Elk-
245 PM EDT Sun May 19 2019

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Martin

In the hours before

Special weather statement, May 19, 1:01 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service State College PA
201 PM EDT Sun May 19 2019

PAZ024-191830-
Cambria PA-
201 PM EDT Sun May 19 2019

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CAMBRIA COUNTY UNTIL
230 PM EDT...

At 200 PM EDT, Doppler radar indicated a strong thunderstorm near
Loretto, moving northeast at 35 mph.

Penny size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Patton, Carrolltown, Prince Gallitzin State Park and Chest Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4072 7864 4073 7862 4067 7843 4049 7868
      4051 7877
TIME...MOT...LOC 1800Z 216DEG 31KT 4054 7868

Colbert
Special weather statement, May 19, 1:10 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service State College PA
210 PM EDT Sun May 19 2019

PAZ025-026-191900-
Blair PA-Huntingdon PA-
210 PM EDT Sun May 19 2019

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF HUNTINGDON AND BLAIR
COUNTIES UNTIL 300 PM EDT...

At 209 PM EDT, Doppler radar indicated a strong thunderstorm over
Bellwood, moving northeast at 35 mph.

Nickel size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Altoona, Tyrone, Bald Eagle, Bellwood, Warriors Mark, Tipton,
Birmingham, Franklinville, Sinking Valley, Delgrosso's Amusement Park
and Penn State Altoona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4054 7845 4074 7828 4074 7813 4070 7798
      4051 7836
TIME...MOT...LOC 1809Z 235DEG 29KT 4057 7835

Colbert/MJ
Special weather statement, May 19, 1:49 PM EST, 30 minutes before
Special Weather Statement
National Weather Service State College PA
249 PM EDT Sun May 19 2019

PAZ019-191930-
Southern Centre PA-
249 PM EDT Sun May 19 2019

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CENTRE COUNTY UNTIL 330
PM EDT...

At 249 PM EDT, Doppler radar indicated a strong thunderstorm over
Ramblewood, moving northeast at 35 mph.

Nickel size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
State College, Bellefonte, Park Forest Village, Boalsburg, Pleasant
Gap, Stormstown, Lemont, Zion, Houserville, Pine Grove Mills, Centre
Hall, Ramblewood, Potters Mills, Rock Springs, Tussey Mountain Ski
Area, Pennsylvania State University, Pennsylvania Military Museum and
University Park Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4073 7809 4077 7807 4095 7769 4082 7756
      4073 7781 4074 7783 4069 7794
TIME...MOT...LOC 1849Z 241DEG 29KT 4074 7796

Colbert
Special weather statement, May 19, 1:53 PM EST, 26 minutes before
Special Weather Statement
National Weather Service State College PA
253 PM EDT Sun May 19 2019

PAZ037-191945-
Tioga PA-
253 PM EDT Sun May 19 2019

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF TIOGA COUNTY UNTIL 345
PM EDT...

At 252 PM EDT, Doppler radar indicated a strong thunderstorm near
Leonard Harrison State Park, moving northeast at 30 mph.

Nickel size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Mansfield, Wellsboro, Morris, Blossburg, Covington, Arnot, Leonard
Harrison State Park, Roseville and Mansfield University.

LAT...LON 4197 7693 4196 7692 4170 7689 4156 7737
      4166 7749
TIME...MOT...LOC 1852Z 241DEG 28KT 4164 7737

Colbert
Special weather statement, May 19, 2:15 PM EST, 4 minutes before
Special Weather Statement
National Weather Service State College PA
315 PM EDT Sun May 19 2019

PAZ035-036-056-063-192000-
Perry PA-Fulton PA-Franklin PA-Cumberland PA-
315 PM EDT Sun May 19 2019

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF FRANKLIN...PERRY...AND
CUMBERLAND COUNTIES UNTIL 400 PM EDT...

At 314 PM EDT, Doppler radar indicated a strong thunderstorm over
Fannettsburg, moving northeast at 35 mph.

Penny size hail and winds in excess of 40 mph are possible.

This strong thunderstorm will be near...
  Upper Strasburg around 320 PM EDT.
  Roxbury and Doylesburg around 325 PM EDT.
  Newville around 340 PM EDT.
  Colonel Denning State Park, Bloserville and Plainfield around 345
  PM EDT.
  Loysville around 350 PM EDT.
  Shermansdale and Carlisle Springs around 355 PM EDT.

Other locations impacted by this storm include Blain, Orrstown, New
Germantown, Landisburg and Millerstown.

LAT...LON 3994 7784 4009 7796 4011 7793 4006 7787
      4020 7777 4055 7714 4040 7702 4039 7703
      4037 7702 4036 7700 4036 7698 4032 7695
TIME...MOT...LOC 1914Z 237DEG 49KT 4006 7782

Jurewicz
Special weather statement, May 19, 2:19 PM EST, 0 minutes before
Special Weather Statement
National Weather Service State College PA
319 PM EDT Sun May 19 2019

PAZ024-192000-
Cambria PA-
319 PM EDT Sun May 19 2019

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF CAMBRIA COUNTY UNTIL 400
PM EDT...

At 319 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Carrolltown to near Vinco. Movement was
northeast at 45 mph.

Nickel size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Ebensburg, Nanty-Glo, Northern Cambria, Patton, Vinco, Loretto,
Hastings, East Conemaugh, South Fork, Carrolltown, Blandburg,
Ehrenfeld, Prince Gallitzin State Park, Mundys Corner, Colver,
Summerhill, Ashville, Chest Springs and Saint Francis University.

LAT...LON 4067 7881 4073 7873 4072 7837 4066 7839
      4065 7841 4064 7844 4060 7844 4054 7848
      4037 7878 4034 7891
TIME...MOT...LOC 1919Z 228DEG 39KT 4059 7877 4038 7885

Colbert

The radar

The Sterling radar (KLWX), 85 km away, was scanning. The volume nearest the first event began at 19:19 UTC.

Open the radar archive at this moment

Event by event

29 thunderstorm wind, 9 hail, 2 funnel cloud. Local standard time, as filed.

Hail, Franklin

When
May 19, 2:19 PM EST
Where
Franklin County, 0.49 mi ENE of Middleburg
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.723, -77.722

A severe thunderstorm produced quarter-sized hail in State Line.

Thunderstorm Wind, Tioga

When
May 19, 2:30 PM EST
Where
Tioga County, 0.06 mi ENE of Blossburg
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
41.681, -77.069

A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees along Route 15 near Blossburg.

Thunderstorm Wind, Juniata

When
May 19, 3:00 PM EST
Where
Juniata County, 0.17 mi NW of East Waterford
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
40.372, -77.602

A severe thunderstorm produced a wind gust measured at 60 mph near East Waterford.

Thunderstorm Wind, Cumberland

When
May 19, 3:25 PM EST
Where
Cumberland County, 1.01 mi W of Carlisle
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.200, -77.199

A severe thunderstorm produced a wind gust measured at 60 mph in Carlisle.

Hail, Franklin

When
May 19, 3:28 PM EST
Where
Franklin County, 1.27 mi ENE of Greencastle
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.790, -77.730

A thunderstorm produced nickel-sized hail in Greencastle.

Hail, Franklin

When
May 19, 3:30 PM EST
Where
Franklin County, 1.27 mi ENE of Greencastle
Measured
1 in hail
Reported by
Social Media
Coordinates
39.790, -77.730

A severe thunderstorm produced quarter-sized hail in Greencastle.

Thunderstorm Wind, Lycoming

When
May 19, 3:30 PM EST
Where
Lycoming County, 0.62 mi SSE of Balls Mills
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
41.312, -77.025

A severe thunderstorm producing winds estimated near 60 mph knocked down trees near Balls Mills.

Thunderstorm Wind, Snyder

When
May 19, 3:35 PM EST
Where
Snyder County, 0.89 mi SW of Beaver Spgs Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
40.740, -77.231

A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees across western Snyder County.

Thunderstorm Wind, Cumberland

When
May 19, 3:38 PM EST
Where
Cumberland County, 1 mi S of Middlesex
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
40.216, -77.126

A severe thunderstorm producing winds estimated near 60 mph knocked down several large limbs and blew away a bounce house east of Carlisle.

Hail, Franklin

When
May 19, 4:00 PM EST
Where
Franklin County, 1.27 mi ESE of Mont Alto
Measured
1 in hail
Reported by
Social Media
Coordinates
39.840, -77.550

A severe thunderstorm produced quarter-sized hail in Mont Alto.

Thunderstorm Wind, Union

When
May 19, 4:05 PM EST
Where
Union County, 0.88 mi W of New Berlin
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
40.880, -76.987

A severe thunderstorm producing winds estimated near 60 mph knocked down trees in New Berlin.

Thunderstorm Wind, Snyder

When
May 19, 4:15 PM EST
Where
Snyder County, 0.87 mi NW of Salem
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
40.830, -76.910

A severe thunderstorm producing winds estimated near 60 mph knocked down several trees across eastern Snyder County.

Thunderstorm Wind, Blair

When
May 19, 4:20 PM EST
Where
Blair County, 0.56 mi SSW of Geeseytown
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
40.443, -78.354

A severe thunderstorm producing winds estimated near 60 mph knocked down trees near Frankstown.

Thunderstorm Wind, Franklin

When
May 19, 4:20 PM EST
Where
Franklin County, 1.04 mi SSE of New Franklin
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
39.867, -77.641

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires south of Chambersburg.

Thunderstorm Wind, Dauphin

When
May 19, 4:25 PM EST
Where
Dauphin County, 3.18 mi E of Carsonville
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
40.480, -76.710

A severe thunderstorm producing winds estimated near 60 mph knocked down trees across Route 325 northeast of Dehart Dam.

Thunderstorm Wind, Dauphin

When
May 19, 4:29 PM EST
Where
Dauphin County, 0.15 mi ENE of Williamstown
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Trained Spotter
Coordinates
40.581, -76.617

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto vehicles in Williamstown.

Thunderstorm Wind, Adams

When
May 19, 4:30 PM EST
Where
Adams County, 1.64 mi WNW of Trust
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Social Media
Coordinates
39.942, -77.427

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto a house along Pine Grove Road.

Thunderstorm Wind, Lebanon

When
May 19, 4:35 PM EST
Where
Lebanon County, 0.74 mi ENE of Lickdale
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
40.453, -76.507

A severe thunderstorm producing winds estimated near 60 mph knocked down trees near Lickdale.

Funnel Cloud, Sullivan

When
May 19, 4:40 PM EST
Where
Sullivan County, 0.66 mi NE of Dushore
Reported by
Trained Spotter
Coordinates
41.526, -76.410

A trained spotter observed a funnel cloud near Dushore.

Hail, Sullivan

When
May 19, 4:44 PM EST
Where
Sullivan County, 1.24 mi ENE of Dushore
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.530, -76.400

A thunderstorm produced nickel-sized hail near Dushore.

Thunderstorm Wind, Schuylkill

When
May 19, 4:47 PM EST
Where
Schuylkill County, 1.49 mi NE of Muir
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
40.597, -76.503

A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees across Porter Township.

Thunderstorm Wind, Perry

When
May 19, 5:05 PM EST
Where
Perry County, 2 mi SSW of New Germantown
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Park/Forest Service
Coordinates
40.272, -77.581

A severe thunderstorm producing winds estimated near 60 mph knocked down many trees on Fowlers Hollow Road.

Thunderstorm Wind, Franklin

When
May 19, 5:10 PM EST
Where
Franklin County, 0.93 mi SW of Orrstown
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
Social Media
Coordinates
40.060, -77.612

A severe thunderstorm producing winds estimated near 60 mph knocked down trees in multiple locations near Orrstown.

Funnel Cloud, York

When
May 19, 5:56 PM EST
Where
York County, 0.38 mi W of Manchester
Reported by
911 Call Center
Coordinates
40.050, -76.727

The York County 911 call center relayed a report of a funnel cloud observed from Board Road near Manchester.

Thunderstorm Wind, Cambria

When
May 19, 6:00 PM EST
Where
Cambria County, 1.71 mi W of Mundays Corner
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
40.447, -78.882

A severe thunderstorm producing winds estimated near 60 mph knocked down trees near the intersection of Mile Hill Road and Route 22.

Thunderstorm Wind, Franklin

When
May 19, 6:00 PM EST
Where
Franklin County, 1.27 mi ESE of Mont Alto
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
39.840, -77.550

A severe thunderstorm producing winds estimated near 60 mph knocked down trees near Mont Alto.

Hail, Lancaster

When
May 19, 6:03 PM EST
Where
Lancaster County, Elizabethtown
Measured
1 in hail
Reported by
Social Media
Coordinates
40.150, -76.600

A severe thunderstorm produced quarter-sized hail in Elizabethtown.

Thunderstorm Wind, Cambria

When
May 19, 6:24 PM EST
Where
Cambria County, 2.22 mi W of Frugality
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.654, -78.542

A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees in Prince Gallitzin State Park.

Thunderstorm Wind, Lancaster

When
May 19, 6:30 PM EST
Where
Lancaster County, 1.07 mi NE of Manheim
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
911 Call Center
Coordinates
40.182, -76.388

A severe thunderstorm producing winds estimated near 60 mph knocked down trees just north of Manheim.

Thunderstorm Wind, Clearfield

When
May 19, 6:45 PM EST
Where
Clearfield County, 0.64 mi SSW of Chester Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.891, -78.233

A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Chester Hill.

Thunderstorm Wind, Clearfield

When
May 19, 6:55 PM EST
Where
Clearfield County, 0.58 mi WSW of Morrisdale
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
40.947, -78.230

A severe thunderstorm producing winds estimated near 60 mph knocked down trees near Morrisdale.

Thunderstorm Wind, Lancaster

When
May 19, 7:00 PM EST
Where
Lancaster County, 1.28 mi NW of Denver
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
40.242, -76.148

A severe thunderstorm producing winds estimated near 60 mph knocked down trees across the Pennsylvania Turnpike.

Hail, Lancaster

When
May 19, 7:05 PM EST
Where
Lancaster County, 0.87 mi N of Denver
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
40.242, -76.133

A severe thunderstorm produced half-dollar sized hail near Denver.

Hail, Lebanon

When
May 19, 7:05 PM EST
Where
Lebanon County, 1.58 mi W of Fontana
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
40.280, -76.530

A severe thunderstorm produced quarter-sized hail in southern Lebanon County.

Thunderstorm Wind, Lancaster

When
May 19, 7:07 PM EST
Where
Lancaster County, 1.25 mi SW of Penryn
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
40.189, -76.389

A severe thunderstorm producing winds estimated near 60 mph knocked down trees north of Manheim.

Hail, Lancaster

When
May 19, 7:15 PM EST
Where
Lancaster County, 0.39 mi SE of Reinholds
Measured
1 in hail
Reported by
Social Media
Coordinates
40.267, -76.114

A severe thunderstorm produced quarter-sized hail near Reinholds.

Thunderstorm Wind, Lebanon

When
May 19, 7:30 PM EST
Where
Lebanon County, 0.62 mi W of Reistville
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
40.328, -76.312

A severe thunderstorm producing winds estimated near 60 mph knocked down trees south of Myerstown.

Thunderstorm Wind, Lancaster

When
May 19, 8:08 PM EST
Where
Lancaster County, 0.6 mi SSW of Terre Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
Social Media
Coordinates
40.162, -76.053

A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees near Terre Hill.

Thunderstorm Wind, Perry

When
May 19, 8:42 PM EST
Where
Perry County, 0.32 mi NE of Cove
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.353, -76.996

A severe thunderstorm producing winds estimated near 60 mph knocked down trees near Cove.

Thunderstorm Wind, Lebanon

When
May 19, 9:42 PM EST
Where
Lebanon County, 0.77 mi NNW of Fredericksburg
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
40.460, -76.437

A severe thunderstorm producing winds estimated near 60 mph knocked down trees near Fredericksburg.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2019Every state in 2019This day in weather historyWarnings in Pennsylvania, May 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 818469, 818493, 824382, 824383, 825345, 818470, 818496, 818510, 818515, 818471, 818519, 818522, 818524, 818526, 818527, 818528, 818530, 818532, 825296, 825346, 818534, 818536, 818538, 825297, 818483, 818541, 818484, 818542, 818545, 818546, 818548, 818550, 818486, 818487, 818552, 818488, 824355, 824357, 824396, 824366.